MAUDE Adverse Event Report: BIOSENSE WEBSTER INC COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT

BIOSENSE WEBSTER INC COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Catalog Number CFP002
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference # (b)(4).
 
Event or Problem Description
Event description: during an ide (qdot) clinical study sponsored by biosense webster, inc.During an atrial fibrillation (afib) paroxysmal procedure with a coolflow® irrigation pump, a high flow rate activation problem with ablation malfunction occurred.It was reported that when using q mode with the coolflow® irrigation pump, it would not switch to high irrigation.The maximum temperature was decreased and the power was increased to 35 watts; however, the issue remained.The case was completed successfully having reduced power being delivered to the catheter.There was no patient consequence reported.Additional information was received on the event stating that the pump did not switch to high flow when the ablation was initiated.The coolflow® irrigation pump did not display an error and continued ablating at a lower flow.The issue of high flow rate activation problem with ablation was assessed as a reportable event.
 
Additional Manufacturer Narrative
Investigation summary: during an ide (qdot) clinical study sponsored by biosense webster, inc.During an atrial fibrillation (afib) paroxysmal procedure with a coolflow® irrigation pump, a high flow rate activation problem with ablation malfunction occurred.It was reported that when using q mode with the coolflow® irrigation pump, it would not switch to high irrigation.The maximum temperature was decreased, and the power was increased to 35 watts; however, the issue remained.The case was completed successfully having reduced power being delivered to the catheter.The device was evaluated, and there were no errors found.The device performed within specification.The certificate of conformance (coc) was reviewed and it was verified that the device was manufactured in accordance with documented specification and procedures.The customer complaint could not be confirmed.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on(b)(6)2019 and it was noted that the patient was a 75 year old female patient.Therefore, section a2.Patient age at the time of event was populated with 75, section a2.Age unit was populated with years and section a3.Sex was populated with f.Manufacturer's reference # pc-000472537.

Brand Name
COOLFLOW® IRRIGATION PUMP
Common Device Name
PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8723370
Report Number2029046-2019-03288
Device Sequence Number1860435
Product Code DRF
UDI-Device Identifier10846835000085
UDI-Public10846835000085
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCFP002
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/16/2019
07/17/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/08/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NMARQ¿ MULTI-CHANNEL RF GENERATOR.; QDOT MICRO, UNI, TC, F, IDE.; TX ECO CABLE DONGLE.; TX ECO EXT INTERFACE CABLE.
Patient Age75 YR